Thunderstorm Wind, Harrison
- When
- July 15, 3:00 PM EST
- Where
- Harrison County, Clarksburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 39.280, -80.350
Numerous trees were blown down, causing power outages.
A few thunderstorms were able to form, south of a slow moving cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RLX wrote it up.
A few thunderstorms were able to form, south of a slow moving cold front.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before the first event at Jul 15, 2:50 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 350 PM EDT SUN JUL 15 2007 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST THIS AFTERNOON...BEFORE DISSOLVING OVER THE AREA TONIGHT. A BUSY ZONAL FLOW WILL ALLOW PERIODIC CHANCES OF CONVECTION THROUGH THE WORKWEEK. && .NEAR TERM /THROUGH MONDAY NIGHT/... THUNDERSTORMS HAVE FORMED ALONG AND AHEAD OF COLD FRONT...WHICH AS OF 19Z WAS JUST TOUCHING PERRY CO. OHIO. THE FRONT IS NEARLY PARALLEL TO UPPER LEVEL FLOW...AND WILL SLOWLY SINK OVER THE NORTHERN TO CENTRAL ZONES TONIGHT. IN ADDITION TO SCATTERED THUNDERSTORMS DEVELOPING AHEAD OF THE FRONT...SMALL BUT VIGOROUS THUNDERSTORM COMPLEX OVER SOUTHERN OHIO WILL MOVE EASTWARD AND BE STRONG ENOUGH TO SLIDE AT LEAST INTO CENTRAL WEST VIRGINIA BEFORE WEAKENING BY EARLY EVENING AS HEATING ABATES. SHEAR PROFILE SUGGESTS SOME POTENTIAL FOR SEVERE WIND GUSTS...THOUGH HAIL POSSIBLE TOO. SEVERE THREAT OVERALL SHOULD BE ISOLATED...AND PERHAPS LIMITED TO ONLY THE PATH OF THE SMALL COMPLEX COMING IN FROM SOUTHERN OHIO. FRONT DISSOLVES OVER THE AREA OVERNIGHT...AND WITH LOSS OF HEATING...ALL CONVECTIVE ACTIVITY WILL WIND DOWN BY LATE EVENING. NO SOLID FEATURES FOR CONVECTION ON MONDAY...HOWEVER...REMAINS OF FRONT WILL SIT OVER THE CWA. SLIGHTLY UNSTABLE AIR MASS WITH LITTLE OR NO CAP WILL ALLOW ISOLATED DIURNAL CONVECTION IN THE LOWLANDS AND SCATTERED THUNDERSTORMS IN THE MOUNTAINS. LOW TEMPS TONIGHT BASED MAINLY ON MET GUIDANCE...AND HIGHS MONDAY ON MAV GUIDANCE. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... THE CWA WILL BE LOCATED ON THE SOUTHERN EDGE OF THE WESTERLY FLOW TUESDAY AND WEDNESDAY. FORECAST CHALLENGE IS DETERMINING THE TIMING OF DISTURBANCES ALONG THE FLOW AND RESULTING CONVECTION. THE NAM IS THE CLEAR OUTLIER OF THE MODELS BY SENDING A COLD FRONT RIGHT THROUGH THE CWA ON TUESDAY. ALL OTHER GUIDANCE SUGGESTS LAYING THE FRONT OUT STATIONARY ALONG THE NORTHERN CWA...THUS WILL LEAN TOWARDS THAT CONSENSUS TYPE OF SOLUTION. WITH THE FRONT PARKED IN OUR VICINITY...AND SHORTWAVES RIDING THROUGH THE WESTERLIES...CHANCE POPS LOOK WARRANTED THROUGH THE PERIOD. EVEN DURING THE NIGHT TIMES...WE WILL BE THE EVENTUAL DESTINATION FOR ANY NOCTURNAL MESOSCALE COMPLEXES THAT DEVELOP UPSTREAM. THE BEST SET UP FOR CONVECTION LOOKS TO BE WEDNESDAY...WHEN THE WESTERLIES/SHORTWAVE PARADE WILL BE AT THE SOUTHERNMOST EXTENT. HOWEVER...I NEVER BRING POPS ABOVE 50 PERCENT IN ANY SINGLE PERIOD...BECAUSE OF UNCERTAINTY IN BOTH TIMING AND PLACEMENT OF THE WAVES. POPS IN GENERAL ARE A BIT HIGHER IN THE NORTHERN ZONES...CLOSER TO PROXIMITY OF THE STATIONARY FRONT. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THERE IS STILL PLENTY OF SPREAD IN THE MODELS...BUT A MORE CONSENSUS HAS FORMED TOWARD A SHARPENING EAST COAST TROUGH BY NEXT WEEKEND...RESULTING EVENTUALLY IN COOLER TEMPERATURES AND BUILDING HIGH PRESSURE BY THE END OF THE PERIOD. UP UNTIL THAT POINT HOWEVER...THE CWA REMAINS ON THE SOUTHERN EDGE OF THE SHORTWAVE PARADE THAT WILL RIDE THROUGH THE WESTERLIES. WAVES WILL RUN ALONG NEARLY STATIONARY FRONT. AT THIS TIME...LOOKS LIKE THE FRONT WILL SHIFT SLIGHTLY NORTHWARD DURING THE THURSDAY AFTERNOON TO FRIDAY MORNING PERIOD...WHICH WILL FOCUS CONVECTION FARTHER NORTH AND MAY CAUSE A LULL IN ACTIVITY. THE QUESTION THEN BECOMES WHEN THE NEXT DIGGING WAVE WILL SEND A FRONT AND BETTER THUNDER CHANCES BACK SOUTH ACROSS OUR AREA. DESPITE OVERALL BIG PICTURE GETTING SOME SORT OF CONSENSUS...DETAILS OF THE PATTERN BECOME PROGRESSIVELY MORE MUDDLED LATER IN THE PERIOD. 12Z GFS IS ALREADY DELAYING THE FINAL DIGGING TROUGH BY ALMOST 24 HOURS...BUT FOR NOW PREFER THE TIMING OFFERED BY 00Z ECMWF AND PREVIOUS GFS RUNS...WITH THE DIGGING TROUGH/FRONTAL PASSAGE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. EVEN SO...I ACCEPTED HIGHEST POPS IN THIS TIME PERIOD OF ONLY IN THE LOW 40S AS SUGGESTED BY HPC...GIVEN TIMING UNCERTAINTIES. WITH UNUSUAL /FOR THIS TIME OF YEAR/ AMPLIFIED NATURE OF THE PATTERN...IT MAY BE SLOW TO PROGRESS. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... 18Z SUNDAY THROUGH 18Z MONDAY... UPDATED TO INCLUDE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND IN THE TAFS EXCEPT FOR BKW. STILL VFR OUTSIDE THUNDERSTORMS. TONIGHT...WILL SEE A RATHER QUICK END TO THE CONVECTION EARLY...BUT EXPECT GENERALLY MVFR VSBY BY 06Z IN THE SOUPY AIRMASS...AND IFR WHERE IT WILL HAVE RAINED THIS AFTERNOON...MOST LIKELY AT PKB...CKB...AND ESPECIALLY AT EKN. AVIATION OUTLOOK MONDAY AFTERNOON THROUGH THURSDAY...TSTMS ARE PSBL NEARLY EVERY DAY...WHICH COULD BRING IFR WX. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV NEAR TERM...JMV SHORT TERM...MDP LONG TERM...MDP AVIATION...JMV
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 307 AM EDT SUN JUL 15 2007 KYZ101>103-105-OHZ083>087-WVZ005>007-160715- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON- 307 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT PASSES DURING THE AFTERNOON HOURS. THIS WILL LEAD TO THUNDERSTORMS...SOME OF WHICH COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. OHZ066-067-075-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047- 160715- PERRY-MORGAN-ATHENS-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 307 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 259 PM EDT SUN JUL 15 2007 WVZ020-151930- DODDRIDGE WV- 255 PM EDT SUN JUL 15 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 255 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL DODDRIDGE COUNTY...OR ABOUT 10 MILES NORTHEAST OF HARRISVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CENTER POINT...SMITHBURG...SEDALIA...CANTON AND WEST UNION. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 326 PM EDT SUN JUL 15 2007 OHZ083-084-152000- VINTON OH-JACKSON OH- 326 PM EDT SUN JUL 15 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 326 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 8 MILES WEST OF WAVERLY TO 22 MILES WEST OF WEST PORTSMOUTH...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... PETERSBURG...CREOLA...BYER...ALLENSVILLE...WELLSTON AND MCARTHUR. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THESE STORMS. ALSO...EXPECT 15 TO 30 MINUTES DOWNPOURS PRODUCING ONE HALF TO ONE INCH OF RAIN. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 338 PM EDT SUN JUL 15 2007 WVZ031-040-152015- HARRISON WV-BARBOUR WV- 338 PM EDT SUN JUL 15 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 338 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER STONEWOOD...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... WOLF SUMMIT...CENTURY...WEST MILFORD...NUTTER FORT... LOST CREEK AND CLARKSBURG. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
The Pittsburgh radar (KPBZ), 140 km away, was scanning. The volume nearest the first event began at 19:58 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Numerous trees were blown down, causing power outages.
Several trees fell in town.
A thunderstorm with minimal lightning, electrocuted a family pet. A metal wire was attached to 2 trees for a dog run. Lightning struck one of the trees, killing the dog on the end of his metal leash.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in West Virginia in 2007Every state in 2007This day in weather historyWarnings in West Virginia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35818, 35820, 35821.